Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS Gaylord, MI

June 24, 2012

NWS Gaylord, MI issued this small craft advisory at Jun 24, 2012, 3:51 AM EDT. It took effect at Jun 24, 2012, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 3:51 AM EDT (07:51 UTC)
In effect from
Jun 24, 2012, 8:00 AM EDT
Expired
Jun 24, 2012, 10:21 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WHUS73 KAPX 240751
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EDT SUN JUN 24 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-241600-
/O.NEW.KAPX.SC.Y.0066.120624T1200Z-120625T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
351 AM EDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
987 
WHUS73 KAPX 250221
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EDT SUN JUN 24 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-250330-
/O.CAN.KAPX.SC.Y.0066.000000T0000Z-120625T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1021 PM EDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 1:57 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 24, 1:57 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
157 AM EDT SUN JUN 24 2012

.SYNOPSIS...
ISSUED AT 343 PM EDT SAT JUN 23 2012

HIGH PRESSURE WILL DEPART FROM THE GREAT LAKES INTO THE MID-ATLANTIC
STATES TONIGHT...AS A CANADIAN COOL FRONT SLIDES IN FROM THE
NORTHWEST. THIS FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY...WITH
SHOWERS ALONG AND AHEAD OF IT. THE GREATEST RAINFALL AMOUNTS WILL BE
OVER THE EASTERN U.P. AND THE TIP OF THE MITT. SEASONABLY COOL HIGH
PRESSURE WILL SETTLE OVER THE REGION MONDAY AND TUESDAY. SUMMERTIME
HEAT WILL GRADUALLY INCREASE WEDNESDAY THROUGH FRIDAY...AS HIGH
PRESSURE DEPARTS INTO THE SOUTHEAST STATES...AND DEEP LOW PRESSURE
TRACKS ACROSS CANADA. THIS WILL BRING A TEMPORARY INFLUX OF HEAT
FROM THE PLAINS...BEFORE A PAIR OF COOL FRONTS MOVES THROUGH NEXT
WEEKEND.

&&

.UPDATE...
ISSUED AT 138 AM EDT SUN JUN 24 2012

DID SOME MASSAGING OF THE FORECAST. A PERIOD OF LIGHT RAIN AND
SPRINKLES IS MOVING ACROSS THE NRN HALF OF THE CWA...WHILE WE
AWAIT THE COLD FRONT UPSTREAM. THIS FRONT HAS PRECIPITATION
ASSOCIATED WITH IT...DRIVEN BY SHORTWAVE CARVING DOWN INTO THE
GREAT LAKES AND LOW LEVEL CONVERGENCE WITH THE FRONT. MID LEVEL
WINDS WOULD SHOVE THESE SHOWERS TO THE SE...BUT AM EXPECTING THE
SRN END OF THE PRECIP TO DIMINISH IN PRECIP COVERAGE AS THE UPPER
AND LOW LEVEL FORCING SHUNTS EAST. ALSO...SKIES ARE NOW EXPECTED
TO SCATTER OUT ACROSS MUCH OF THE SRN CWA PER LATEST IR SATELLITE
IMAGERY. SKIES WILL LIKELY CLOUD BACK UP AGAIN TO SOME DEGREE AS
THE FRONT APPROACHES.

THE MORE INTERESTING THING...AS THAT WITH THE POSSIBILITY OF
SUNSHINE INTO THE MORNING ACROSS THE SE CWA...AND PRIOR TO THE
ARRIVAL OF THE FRONT...SFC TDS IN THE LOWER 60S MAY BE ABLE TO
SPARK OFF SOME AFTERNOON SHOWERS/STORMS. WILL NEED TO DIG INTO
THIS FURTHER.

UPDATE ISSUED AT 1018 PM EDT SAT JUN 23 2012

INITIAL PUSH OF VERY LIGHT RAIN SHOWERS INTO OUR CWA CONTINUES TO
IMPACT WRN SECTIONS. BOTH THE 18Z NAM AND THE LATEST 00Z NAM ARE
NOT HANDLING THIS LIGHT PRECIP EVENT WELL...AND HAVE MADE
ADDITIONAL ADJUSTMENTS TO THE WX/POPS FOR THE BALANCE OF THE NIGHT
TO MERGE THE ONGOING LIGHT PRECIP EVENT WITH THE UPCOMING
HEAVIER/MORE WIDESPREAD PRECIP EVENT OVERNIGHT. LATEST IR SATELLITE
AND LIGHTNING DETECTION INDICATE ISOLD THUNDER WITHIN THE UPSTREAM
DEVELOPING CONVECTION ALONG THE APPROACHING COLD FRONT. HAVE OPTED
TO LEAVE THUNDER OUT OF THE OVERNIGHT FORECAST AS THE FRONT LEANS
INTO OUR CWA WITH THE ANTICIPATION OF DIMINISHING INSTABILITY
ALONG THIS FEATURE WITH SOUTHEASTWARD PROGRESS.

UPDATE ISSUED AT 727 PM EDT SAT JUN 23 2012

AREA OF LIGHT RAIN SHOWERS/SPRINKLES IS MAKING ITS WAY EAST INTO
WRN SECTIONS OF OUR CWA ATTM DRIVEN BY A WEAK/MOISTURE-STARVED WAA
WING AS THE SURFACE HIGH SLIDES EAST AND A COLD FRONT APPROACHES
FROM THE WEST. HAVE MADE SOME UPWARD MODIFICATIONS TO WX/POP FOR
THE NEXT FEW HOURS AS THIS AREA PRODUCES SOME LIGHT PRECIP ACROSS
WRN SECTIONS OF OUR CWA. MORE WIDESPREAD RAIN SHOWERS WILL DEVELOP
LATE TONIGHT ACROSS UPR MICHIGAN ALONG THE COLD FRONT...AND WILL
SPREAD SE INTO NRN LWR MICHIGAN.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM EDT SAT JUN 23 2012

AFTERNOON SURFACE ANALYSIS FINDS HIGH PRESSURE CENTERED OVER LOWER
MICHIGAN...WITH STILL A GOOD BIT OF SUNSHINE ACROSS NORTHERN
MICHIGAN THOUGH THICKER HIGH CLOUDS ARE SPREADING ACROSS LAKE
MICHIGAN.  SMALL AREA OF CONVECTION DEVELOPED ALONG LAKE BREEZE
BOUNDARY OVER FAR NORTHERN LUCE/NORTHWEST CHIPPEWA COUNTY.  A COLD
FRONT ASSOCIATED WITH A MID LEVEL SHORT WAVE TROUGH/PV ANOMALY
EXTENDED ACROSS FAR NORTHWEST ONTARIO BACK ACROSS LAKE WINNIPEG/
SOUTHERN MANITOBA.  WARM ADVECTION DRIVING CLOUD COVER ACROSS THE
UPPER MIDWEST/UPPER MISSISSIPPI VALLEY WITH SOME RAIN SHOWERS ACROSS
PARTS OF EASTERN MINNESOTA/WISCONSIN...GOES PRECIPITABLE WATER
ANALYSES SHOW MOISTURE INCREASING ACROSS WISCONSIN AND THE UPPER
PENINSULA...WITH A RELATIVE DRY POCKET ACROSS THE LOWER PENINSULA.

EXPECTATION FOR TONIGHT IS THAT FORCING FROM UPSTREAM SHORT WAVE
TROUGH/JET STREAK INTERACTING WITH INCREASING MOISTURE ACROSS
WISCONSIN AND UPPER MICHIGAN WILL FOSTER AN EXPANDING AREA OF
RAINFALL ACROSS LAKE SUPERIOR/UPPER MICHIGAN AND ADJACENT AREAS OF
MINNESOTA/WISCONSIN THIS EVENING.  RAINFALL WILL THEN SPREAD
SOUTHEAST AND INTO NORTHERN MICHIGAN DURING THE EARLY MORNING HOURS
OF SUNDAY.  WON'T RULE OUT A FEW SPRINKLES ACROSS NORTHERN LOWER
EARLY ON...BUT MAIN PRECIPITATION SHOULD HOLD OFF SOUTH OF THE
BRIDGE UNTIL WELL AFTER MIDNIGHT.  EXPECTING SOME MORE BENEFICIAL
RAINS ACROSS EASTERN UPPER MICHIGAN GIVEN STRENGTH OF FORCING AND
PRECIPITABLE WATER VALUES APPROACHING 1.50 INCHES (MAYBE EVEN AN
EMBEDDED RUMBLE OF THUNDER)...0.50+ INCH QPF EXPECTED THROUGH
SUNDAY MORNING (HAVE BEEN DOING PRETTY WELL IN THE RAINFALL
DEPARTMENT RECENTLY ACROSS THE UPPER PENINSULA AFTER SOME LONG
TERM DRYNESS).

RAIN WILL CONTINUE TO PUSH EAST/SOUTHEAST SUNDAY MORNING...AS A COLD
FRONT WORKS ITS WAY ACROSS THE FORECAST AREA.  FRONT WILL LIKELY
CLEAR NORTHERN MICHIGAN BY MID AFTERNOON...AND PRECIPITATION SHOULD
BE PRETTY MUCH OVER BY THEN.  SOME HINTS OF SOME PRE-FRONTAL
INSTABILITY DEVELOPING ACROSS FAR SOUTHEAST PORTION OF THE FORECAST
AREA EARLY SUNDAY AFTERNOON...NOT COMPLETELY SOLD ON THIS IDEA BUT
WILL RUN WITH A SMALL THUNDER CHANCE THROUGH MID AFTERNOON NEAR
SAGINAW BAY BEFORE ENDING PRECIPITATION ENTIRELY.  THERE IS A BAND
OF POST-FRONTAL SC...SO MAY NOT SEE SUBSTANTIAL CLEARING UNTIL LATER
IN THE DAY ACROSS EASTERN UPPER/FAR NORTHERN LOWER.  HIGHS SUNDAY
WILL PROBABLY REMAIN IN THE 60S ACROSS EASTERN UPPER/FAR NORTHERN
LOWER...WITH AROUND 70-MID 70S ELSEWHERE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM EDT SAT JUN 23 2012

HIGH IMPACT WEATHER POTENTIAL: THE POTENTIAL FOR THUNDERSTORMS WILL
INCREASE DURING THE SECOND HALF OF THE UPCOMING WORK WEEK WITH A
SLIGHT CHANCE ON WEDNESDAY...AND GREATER CHANCES THURSDAY
NIGHT/FRIDAY.  OUTSIDE CHANCE OF RED FLAG CONDITIONS MONDAY...WITH
RH/TEMPERATURES NEAR CRITICAL LEVELS UNDER GUSTY NORTHWEST WINDS.

TELECONNECTIONS: THE ARCTIC OSCILLATION IS EXPECTED TO REMAIN NEAR
NEUTRAL THROUGH THE PERIOD WHILE THE NAO REMAINS QUITE STRONGLY
NEGATIVE. THE PNA...WHICH IS CURRENTLY NEGATIVE HAS GOOD
ENSEMBLE/DETERMINISTIC SUPPORT TO SWING POSITIVE THROUGH THE COMING
LONG TERM FORECAST PERIOD.  WITH THE IMPLIED DOWNSTREAM BLOCKING
OFFERED BY THE NEGATIVE NAO...THIS IS INDICATIVE OF POTENTIAL LARGE
TEMPERATURE SWINGS AS THE PNA OFFERS VARYING INFLUENCES OF CP AND
CT/MP AIR MASSES.

PATTERN SUMMARY: PRIMARY CONTROLLING FEATURES THROUGH THE LONG TERM
PORTION OF THE FORECAST INCLUDE DOMINANT BLOCKING NEAR GREENLAND
/RESULTING IN THE AFOREMENTIONED NEGATIVE NAO/ AND A CONTINUOUSLY
RELOADING TROUGH OF THE WEST COAST OF NOAM.  PATTERN AMPLIFICATION
IS GETTING UNDERWAY THIS WEEKEND AS IMPRESSIVE /-3-4 SIGMA/ CUTOFF
LOW SINKS SOUTH ALONG THE WEST COAST OF NOAM.  THIS FEATURE WILL
HELP FORCE DOWNSTREAM RIDGE/TROUGH DEVELOPMENT OVER THE INTERIOR OF
NOAM WITH THE IMPACT IN OUR REGION BEING AN INCREASING INFLUENCE OF
CP AIR AS DEEP LAYER NORTHWESTERLY FLOW TAKES SHAPE.  THROUGH THE
FIRST HALF OF NEXT WEEK...THE WESTERN NOAM TROUGH /OR AT LEAST A
SIGNIFICANT PORTION OF IT/ WILL EJECT NORTH AND EAST...WITH BUILDING
HEIGHTS ON IT/S EASTERN FLANK AND A CHANGE IN AIR MASS SOURCE REGION
/TO CT/ FOR NORTHERN MICHIGAN.  BEYOND THIS...THE MOBILE TROUGH WILL
REPLACE THE FORMER EASTERN NOAM TROUGH...BEING STUCK FROM MOVING
FURTHER EAST BY +3 SIGMA POSITIVE HEIGHT ANOMALIES NEAR GREENLAND.
OVERALL THIS SUGGESTS A ROLLER-COASTER RIDE OF TEMPERATURES...WITH
BELOW NORMAL TEMPERATURES TO START THE WEEK...INCREASING TO WELL
ABOVE NORMAL FOR THE SECOND HALF OF THE WEEK BEFORE A RETURN BACK TO
NORMAL BY NEXT WEEKEND...WITH THIS TREND IN GOOD AGREEMENT WITH CPC
D+8 ANALOGS.

CONFIDENCE: THERE IS STRONG DETERMINISTIC/ENSEMBLE AGREEMENT THROUGH
THE START OF THE UPCOMING WORK WEEK....WITH DIFFERENCES QUICKLY
INCREASING BEYOND THIS...PRIMARILY WITH REGARDS TO THE RAPIDITY WITH
WHICH THE WESTERN TROUGH EJECTS AND REACHES OUR LONGITUDE.
CONFIDENCE RETURNS TO AT OR ABOVE NORMAL TO END THE PERIOD WITH THE
OVERALL TROUGH-RIDGE-TROUGH PATTERN ACROSS NOAM.

MODEL PREFERENCES:  AM INCLINED TO AGREE WITH HPC/S MORNING
ASSESSMENT SUGGESTING THE SLOWER GGEM/ECMWF SOLUTIONS WITH REGARDS
TO THE EJECTING WESTERN NOAM TROUGH...DUE TO THE OVERALL BLOCKINESS
OF THE DOWNSTREAM PATTERN.  OTHERWISE...AN ECMWF-HEAVY CONSENSUS WAS
FOLLOWED.

DETAILS: A QUIET WEATHER PERIOD LOOKS TO BE IN STORE TO START
THE WEEK AS MUCH DRIER AIR MASS WORKS IN SUNDAY NIGHT/MONDAY WITH
PWATS AT OR BELOW 1/2 INCH THROUGH MONDAY AND STILL BELOW THE JUNE
NORMAL /AROUND 0.8"/ FOR TUESDAY AS HIGH PRESSURE SETTLES
OVERHEAD. THIS PROMISES A GOOD DEAL OF SUN...WHICH WILL HELP
COMBAT T85S ONLY NEAR 5-6 MONDAY...WHICH WILL RETURN TOWARDS +10C
TUESDAY AS AFOREMENTIONED HIGH SETTLES SOUTH AND EAST. CONTINUE TO
LIKE ECMWF-MOS HIGH TEMPERATURES STRUGGLING TO GET MUCH ABOVE 70F
FOR MONDAY...WITH MID 70S JUST FINE FOR TUESDAY. WHILE THE
ARRIVING AIR MASS WILL BE COOL/DRY...DECENT MIXING SHOULD KEEP LOWS
FROM GETTING TOO OUT OF HAND SUNDAY NIGHT...WITH 45-50 EXPECTED
FOR MOST LOCALES. MONDAY NIGHT HAS THE POTENTIAL TO BE A LITTLE
CHILLIER AS AFTERNOON DEW POINTS MONDAY LIKELY FALL TO OR A LITTLE
BELOW 40 FOR THE AFTERNOON. HAVE LOWERED GOING LOWS INTO THE MID
40S...AND CERTAINLY SEE THE POTENTIAL FOR LOWS TO BE A LITTLE
BELOW THESE VALUES GIVEN SYNOPTIC SETUP.

MODERATION REALLY BEGINS IN EARNEST ON WEDNESDAY AS H85 RIDGE AXIS
PRESSES EAST OF OUR LONGITUDE.  T85S WARM INTO MIDDLE TEENS BY
AFTERNOON ON THE EASTERN FLANK OF EML EMERGING FROM THE ROCKIES AND
MOVING INTO THE UPPER MISSISSIPPI VALLEY.  WITH A THE NEARING H85
HEAT/MOISTURE BOUNDARY...IT/S NOT OUT OF THE QUESTION WE COULD HAVE
CONVECTION/CONVECTIVE REMNANTS TO DEAL WITH AT SOME POINT DURING
THE DAY.  BOUNDARY/LLJ ORIENTATION...HOWEVER...SUGGESTS THAT WE WILL
NOT BE THE FOCAL POINT FOR CONVECTIVE DEVELOPMENT /WHICH WOULD BE
WELL UPSTREAM OVER NORTHERN MN TUESDAY NIGHT...OR LIKELY NORTHEAST
OF OUR REGION BY WEDNESDAY NIGHT/. ECMWF HINTS AT SOME PRECIP
POTENTIAL WEDNESDAY...BUT CERTAINLY NOT STRONGLY.  MOST LIKELY
SCENARIO IS THAT WE/LL MAKE IT THROUGH THE CP-CT AIR MASS TRANSITION
DRY /WILL CARRY SCHC POPS IN THIS PACKAGE/...WITH HIGHS REACHING
INTO THE LOWER 80S GIVEN THE WARM ADVECTION ALOFT.

AS MENTIONED ABOVE...IT LOOKS LIKE ANY CONVECTIVE DEVELOPMENT BY
WEDNESDAY NIGHT WILL LIKELY BE PUSHING NORTH/EAST OF OUR AREA...WITH
A DRY/WARMER NIGHT IN STORE.  EXPECT LOWS TO REMAIN ABOVE 60F.

IMPRESSIVE WARMING ALOFT CONTINUES INTO THURSDAY WITH EML OVERHEAD
SUGGESTING A HOT/CAPPED AIR MASS THROUGH THE DAY. ECMWF-MOS GUIDANCE
POINTS TOWARDS 90F HEAT...AND THIS IS VERY PLAUSIBLE GIVEN T85S IN
THE LOW 20S C GIVEN THE EML.  WE USUALLY STRUGGLE TO TAP ALL
OF THIS HEAT GIVEN THE VERY STABLE LLEVEL PROFILE IN THIS TYPE OF
SITUATION...SO CONSERVATIVE HIGHS NEAR 90F LOOK GOOD AT THIS TIME.
WHILE IT DOES LOOK QUITE WARM...AIR MASS SOURCE REGION COMBINED WITH
ANTECEDENT DRY AIR MASS SUGGESTS THAT HUMIDITY SHOULD BE LESS THAN
OPPRESSIVE WITH DEW POINTS ONLY AROUND 60F.

PRECIPITATION CHANCES INCREASE THURSDAY NIGHT/FRIDAY WITH EXPECTED
COLD FRONTAL PASSAGE TAKING AWAY THE HEAT AS QUICKLY AS IT ARRIVED.
GIVEN INCREASING CHANCES FOR CLOUDS/PRECIPITATION...AS WELL AS
ARRIVING FRONT...EXPECT COOLER TEMPERATURES FOR FRIDAY...WITH DRY
WEATHER AND TEMPERATURES NEAR SEASONAL NORMS FOR SATURDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 138 AM EDT SUN JUN 24 2012

VFR CONDITIONS ARE EXPECTED THRU THE 24 HR TAF PERIOD. PERIODS OF
LIGHT RAIN/SPRINKLES WILL AFFECT PLN/APN FOR THE NEXT SEVERAL
HOURS. LIGHT/VARIABLE WINDS OVERNIGHT WILL SHIFT TO THE NW BY
SUNDAY AFTERNOON AS A COLD FRONT SWEEPS THRU THE REGION...AND WILL
STRENGTHEN TO 25 KTS GUSTS. COULD ACTUALLY BE SOME SHRA/TSRA
DEVELOPING NEAR/SOUTH OF APN 18-21Z. SKIES WILL CLEAR BEHIND THE
FRONT BY LATE AFTERNOON/EARLY EVENING...WITH WINDS DIMINISHING
AFTER SUNSET.

&&

.MARINE...
ISSUED AT 343 PM EDT SAT JUN 23 2012

HIGH PRESSURE OVER THE UPPER GREAT LAKES THIS AFTERNOON WILL GIVE
WAY TO A COLD FRONT DROPPING IN FROM THE NORTHWEST TONIGHT.  THIS
FRONT IS EXPECTED TO CROSS THE NORTHERN MICHIGAN NEARSHORE ZONES
SUNDAY MORNING...AND SHOULD CLEAR SOUTHERN LAKE HURON BY MID/LATE
AFTERNOON.  SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL VEER TO
THE NORTH/NORTHWEST BEHIND THE BOUNDARY AND WILL BE GUSTY WITH SOME
SUPPORT FROM A STRONGER ISALLOBARIC COMPONENT.  THIS MAY REQUIRE
SMALL CRAFT ADVISORIES FOR SUNDAY AND INTO SUNDAY NIGHT WITHIN MOST
NEARSHORE ZONES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...SD
SYNOPSIS...JDH
SHORT TERM...JPB
LONG TERM...JMA
AVIATION...MR
MARINE...JPB
Hazardous weather outlook, Jun 24, 3:51 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EDT SUN JUN 24 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
351 AM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY IN NORTHERN
LOWER MICHIGAN LATE THIS MORNING THROUGH MID AFTERNOON. SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

SMD

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.